Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 45, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Oct 9, 2009, 2:41 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 2:41 PM EDT (18:41 UTC)
- Expired
- Oct 9, 2009, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Casey County, KY, Lincoln County, KY
The radar
The Louisville radar (KLVX), 117 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 1:24 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 091841 TORLMK KYC045-137-091915- /O.NEW.KLMK.TO.W.0045.091009T1841Z-091009T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 241 PM EDT FRI OCT 9 2009 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CASEY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 315 PM EDT... * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LIBERTY... MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... LIBERTY AROUND 250 PM EDT... YOSEMITE AND MIDDLEBURG AROUND 255 PM EDT... MT. SALEM AROUND 300 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL KENTUCKY. && LAT...LON 3746 8480 3730 8472 3722 8498 3732 8506 TIME...MOT...LOC 1841Z 244DEG 36KT 3729 8501 $$ JSD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:01 PM EDT, 40 minutes earlier.
Area forecast discussion, Oct 9, 2:01 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM EDT FRI OCT 9 2009
.SHORT TERM (TODAY & TONIGHT)...
THE SLOW MOVING COLD FRONT THAT HAS BROUGHT HEAVY RAIN AND
THUNDERSTORMS TO THE REGION THE LAST 24 TO 36 HOURS WILL MOVE SLOWLY
SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING. THE COLD FRONT
SHOULD BE CLEAR OF THE REGION BY AROUND MIDNIGHT. SHOWER AND
THUNDERSTORM ACTIVITY WILL QUICKLY COME TO AN END BEHIND THE FRONT.
A FLOOD WATCH WILL CONTINUE UNTIL 8PM TONIGHT AS THE COLD FRONT IS
SLOW MOVING AND ANOTHER HALF IN TO INCH OF RAIN COULD FALL IN AREAS
ALREADY EXPERIENCING SOME HIGH WATER PROBLEMS.
CURRENTLY...A MORE WELL DEFINED LINE OF HEAVIER RAIN AND ISOLATED
THUNDERSTORMS WAS FILLING IN ACROSS CENTRAL KENTUCKY AND TORNADO
WATCH 764 HAS BEEN ISSUED FOR PORTIONS OF SOUTH CENTRAL KY UNTIL 6
PM EDT. THIS AREA OF STORMS WILL CONTINUE TO MOVE NORTHEASTWARD
THROUGH LATE AFTERNOON AND EARLY EVENING AND SOME STORMS HAVE
ALREADY BECOME SEVERE AND WILL CONTINUE NORTHEASTWARD. SOME SUNLIGHT
TODAY HAS CREATED AN AXIS OF INSTABILITY LOCATED FROM MIDDLE
TENNESSEE NORTHEAST THROUGH SOUTH EAST PORTIONS OF THE AREA.
DAMAGING WINDS AND HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE
STORMS BUT AS ALWAYS WITH THESE SITUATIONS WITH A STRONG LOW
PRESSURE SYSTEM AND LOW/MID LEVEL JET IN EXCESS OF 40-60 KTS FROM
AROUND 4 TO 7 KFT AN ISOLATED TORNADO CAN NOT BE RULED OUT ALONG THE
LEADING EDGE OF THE LINE OF STORMS.
ONCE THE FRONT PASSES HIGH PRESSURE WILL BEGIN BUILDING INTO THE
REGION FOR SATURDAY AND NORTHERLY WINDS WILL BRING IN A DRIER AND
COOLER AIRMASS. EXPECT SKIES TO SLOWLY BEGIN CLEARING FROM NORTHWEST
TO SOUTHEAST SATURDAY MORNING. HIGHS WILL RANGE FROM THE UPPER 50S
TO LOW 60S AREA WIDE WITH MORNING LOWS IN THE MID 40S TO NEAR 50.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
UPPER AIR PATTERN LATE THIS WEEKEND WILL FEATURE A FAST ZONAL JET
EXTENDING FROM THE NORTHERN ROCKIES THROUGH NEW ENGLAND. THE FLOW
WILL BE CONFLUENT ACROSS THE CENTRAL ROCKIES AS SOUTHWEST FLOW OVER
CALIFORNIA COMBINES WITH CYCLONIC FLOW AROUND AN SOUTHWARD MOVING
TROUGH ACROSS THE NORTHERN ROCKIES.
ONE STATIONARY FRONT WILL LIE LATE SATURDAY ACROSS THE NORTHERN GULF
STATES WITH A SECONDARY COLD FRONT PUSHING SOUTHWARD ACROSS THE
FRONT RANGE.
HIGH PRESSURE OVER THE UPPER MIDWEST WILL BRING NORTH WINDS AND
DRIER AIR TO THE LOWER OHIO VALLEY SUNDAY AND MONDAY AS GULF
MOISTURE REMAINS WELL TO OUR SOUTH. EXPECT PARTLY CLOUDY SKIES LATE
SATURDAY THROUGH SUNDAY MORNING WITH COOLISH TEMPERATURES.
ARCTIC AIR WILL ARRIVE LATE SUNDAY ALONG THE FRONT RANGE AS FAR
SOUTH AS THE TEXAS PANHANDLE AS HIGH PRESSURE DIVES SOUTH ACROSS
MONTANA. BOTH THE GFS AND NAM ARE IN GOOD AGREEMENT THAT A WEAK
CYCLONE WILL DEVELOP ACROSS THE PLAINS AND MOVE OVER THE UPPER
MIDWEST LATE MONDAY. IN RESPONSE...WINDS WILL VEER FROM EASTERLY TO
SOUTHERLY BY MONDAY AFTERNOON AND BRING IN WARMER AIR FROM THE
SOUTH. MONDAY MAY BE OUR WARMEST DAY EARLY NEXT WEEK WITH HIGHS IN
THE UPPER 60S TO NEAR 70.
RICH GULF MOISTURE WILL REMAIN JUST TO THE SOUTH OVER THE TENNESSEE
VALLEY MONDAY AND TUESDAY. IT REMAINS IN QUESTION JUST HOW MUCH CAN
MOVE NORTH OF TENNESSEE LATE MONDAY BEFORE A COLD FRONT PUSHES IT
BACK SOUTH ON TUESDAY. FOR NOW WILL CONTINUE PREVIOUS FORECAST OF A
CHANCE OF SHOWERS ACROSS THE SOUTH THROUGH TUESDAY.
AFTER TUESDAY THE ECMWF AND THE GFS DEVIATE SHARPLY WITH THE ECMWF
BRINGING A WAVE ACROSS THE COMMONWEALTH WEDNESDAY...WHILE THE GFS
KEEPS IT SUPPRESSED ACROSS THE TENNESSEE VALLEY. BOTH MODELS
FORECAST A RETURN OF GULF MOISTURE LATE THURSDAY AHEAD OF A
DEVELOPING TROUGH ACROSS THE SOUTHERN PLAINS. CANNOT DISCOUNT AT
LEAST A CHANCE OF RAIN WEDNESDAY THROUGH FRIDAY.
&&
.AVIATION (18Z TAF ISSUANCE)...
THE COLD FRONT BRINGING RAIN AND THUNDERSTORMS TO THE REGION HAS NOT
MOVED MUCH IN THE LAST 6 HOURS AND IS CURRENTLY LOCATED FROM CENTRAL
IN THROUGH SOUTHERN IL AND INTO SOUTHERN MO. AHEAD OF THE
FRONT...RAIN AND ISOLATED THUNDERSTORMS WERE OCCURRING AND AFFECTING
ALL TAF LOCATIONS. THIS TREND WILL CONTINUE THROUGH MID EVENING WHEN
THE FRONT WILL FINALLY SWING THROUGH THE REGION AND PRECIPITATION
WILL END FROM NORTHWEST TO SOUTHEAST. CIGS AND VSBYS WILL GENERALLY
BE IN THE MVFR CATEGORY...ESPECIALLY IN AREAS OF HEAVIER RAIN.
SOUTHERLY SURFACE WINDS AROUND 5 TO 10 KTS WILL CHANGE TO THE
NORTHWEST BEHIND THE FRONT LATE TONIGHT. SKIES WILL GENERALLY REMAIN
OVERCAST IN THE MVFR RANGE.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ030>032.
IN...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM........LS
LONG TERM.........JSD
AVIATION..........LSHazardous weather outlook, Oct 9, 1:40 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 140 PM EDT FRI OCT 9 2009 INZ076>079-083-084-089>092-KYZ030>032-101745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- 140 PM EDT FRI OCT 9 2009 /1240 PM CDT FRI OCT 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE EXPECTED. THIS RAINFALL COMBINED WITH THE 2-4 INCHES OF RAIN THAT FELL ON THURSDAY THROUGH THIS MORNING WILL RESULT IN CONTINUED FLOODING PROBLEMS ACROSS SOUTHERN INDIANA. FLOODING OF LOW-LYING AREAS...FIELDS AND LOW WATER CROSSINGS IS POSSIBLE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREA RIVERS AND CREEKS ARE EXPECTED TO RUN HIGH THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ023>029-033>043-045>049-053>057-061>063-070>072-101745- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- 140 PM EDT FRI OCT 9 2009 /1240 PM CDT FRI OCT 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. SOME MINOR FLOODING OF AREA CREEKS AND STREAMS AND LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER...HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ064>067-073>078-081-082-101745- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 140 PM EDT FRI OCT 9 2009 /1240 PM CDT FRI OCT 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM EDT/ 5 PM CDT FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. STRONG STORMS DEVELOPING AHEAD OF A COLD FRONT WILL BRING TORRENTIAL RAIN AND POTENTIALLY DAMAGING WINDS...AN ISOLATED TORNADO ALSO CAN NOT BE RULED OUT. THE SEVERE THREAT WILL DECREASE LATER THIS EVENING AS THE STORMS AND COLD FRONT MOVE EAST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
In the hours before
Local storm report, Oct 9, 9:55 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND DMG 3 W NEW HAVEN 37.66N 85.64W
10/09/2009 LARUE KY EMERGENCY MNGR
TWO TREES DOWN ALONG YOUNGER CREEK ROAD JUST WEST OF
NEW HAVEN.
&&
EVENT NUMBER LMK0900181
JSDLocal storm report, Oct 9, 10:19 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG QUALITY 37.07N 86.85W
10/09/2009 BUTLER KY EMERGENCY MNGR
TWO TREES DOWNED ACROSS ROADS IN SOUTHERN BUTLER
COUNTY. ONE WAS ACROSS STATE HIGHWAY 106 NEAR LOGAN
COUNTY.
&&
EVENT NUMBER LMK0900182
JSDLocal storm report, Oct 9, 10:30 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD 8 ENE TAYLORSVILLE 38.08N 85.21W
10/08/2009 SPENCER KY TRAINED SPOTTER
WATER OVER BRIDGE ON NORMANDY RD IN THE ELK CREEK AREA.
0239 AM FLASH FLOOD 1 N ENGLISH 38.35N 86.46W
10/09/2009 CRAWFORD IN LAW ENFORCEMENT
SR 237 CLOSED AT SR 64 JUST NORTH OF ENGLISH DUE TO
HIGH WATER. ROCKS AND DEBRIS ON SR 237 AS WELL. NUMEROUS
OTHER ROAD CLOSURES THROUGHOUT THE COUNTY.
0317 AM FLASH FLOOD 4 WNW BEDFORD 38.62N 85.39W
10/09/2009 TRIMBLE KY EMERGENCY MNGR
KY625 AT MT PLEASANT HAS 4 FEET OF WATER FLOWING OVER
THE BRIDGE.
0317 AM FLASH FLOOD 3 ENE BEDFORD 38.61N 85.27W
10/09/2009 TRIMBLE KY EMERGENCY MNGR
5 FEET OF WATER FLOWING OVER US 42 AT CONNECTOR RD.
0335 AM FLASH FLOOD LEAVENWORTH 38.20N 86.35W
10/09/2009 CRAWFORD IN LAW ENFORCEMENT
SR 66 IMPASSABLE AT SR 62. DEBRIS COVERING ROADWAY. BOX
TRAILER FLOATED INTO THE ROAD.
0345 AM FLASH FLOOD DEPAUW 38.33N 86.22W
10/09/2009 HARRISON IN COUNTY OFFICIAL
3 TO 4 FEET OF WATER FLOWING OVER SR 64 AT
FREDRICKSBURG RD. NUMEROUS OTHER ROADS IMPASSABLE.
0400 AM FLASH FLOOD MARENGO 38.37N 86.34W
10/09/2009 CRAWFORD IN LAW ENFORCEMENT
WHISKEY RUN CREEK OVERFLOWING ITS BANKS AND CAUSING
EVACUATIONS BY BOAT NEAR MARENGO.
0405 AM TSTM WND DMG RINEYVILLE 37.75N 85.97W
10/09/2009 HARDIN KY TRAINED SPOTTER
ROOF DAMAGE WAS REPORTED AND TREES WEE DOWNED ON
HIGHWAY 220.
0410 AM TSTM WND DMG 3 W CECILIA 37.67N 86.00W
10/09/2009 HARDIN KY LAW ENFORCEMENT
THE DOOR WAS BLOWN OFF A MOBILE HOME.
0415 AM TSTM WND DMG QUALITY 37.07N 86.85W
10/09/2009 BUTLER KY EMERGENCY MNGR
TWO TREES DOWNED ACROSS ROADS IN SOUTHERN BUTLER
COUNTY. ONE WAS ACROSS STATE HIGHWAY 106 NEAR LOGAN
COUNTY.
0430 AM TSTM WND DMG 2 NNW UPTON 37.49N 85.90W
10/09/2009 HARDIN KY LAW ENFORCEMENT
A 52 BY 32 FOOT BARN NEAR THE OLD DIXIE LOOP WAS BLOWN
AWAY. MANY TREES AND POWER POLES WERE SNAPPED IN THE
SAME AREA. TREES WERE DOWNED ALONG HIGHWAY 31W BETWEEN
UPTON AND SONORA.
0448 AM TSTM WND DMG 3 W NEW HAVEN 37.66N 85.64W
10/09/2009 LARUE KY EMERGENCY MNGR
TWO TREES DOWN ALONG YOUNGER CREEK ROAD JUST WEST OF
NEW HAVEN.
0458 AM FLASH FLOOD PALMYRA 38.41N 86.11W
10/09/2009 HARRISON IN COUNTY OFFICIAL
COUNTY LINE ROAD NORTH OF US 150 AND OLD EAST ROAD NEAR
INDIANA 135 ARE ALMOST IMPASSABLE.
0459 AM TSTM WND DMG 3 SE LAWRENCEBURG 38.00N 84.86W
10/09/2009 ANDERSON KY EMERGENCY MNGR
CARPORT DAMAGED NEAR INTERSECTION OF HIGHWAY 127 AND
THE BLUEGRASS PARKWAY. SEVERAL TREE LIMBS DOWNED IN SAME
AREA.
0515 AM TSTM WND DMG 5 NW LEBANON 37.62N 85.32W
10/09/2009 MARION KY CO-OP OBSERVER
A BARN AND AN OUTBUILDING WERE DAMAGED OFF SAM BROWNING
ROAD.
0621 AM FLASH FLOOD SALEM 38.60N 86.10W
10/09/2009 WASHINGTON IN LAW ENFORCEMENT
NUMEROUS ROADS NEAR BLUE RIVER ARE CLOSED DUE TO HIGH
WATER.
0627 AM FLASH FLOOD SCOTTSBURG 38.69N 85.78W
10/09/2009 SCOTT IN LAW ENFORCEMENT
BOATMAN AND FLAB ROADS ARE CLOSED DUE TO HIGH WATER.
PARTS OF INDIANA 31 ARE FLOODED SOUTH OF INDIANA 356.
PARTS OF INDIANA 56 ARE FLOODED NEAR MCNEELY ROAD.
0655 AM FLASH FLOOD SELLERSBURG 38.39N 85.76W
10/09/2009 CLARK IN COUNTY OFFICIAL
SECTIONS OF US 31 ARE CLOSED BETWEEN SPEED AND
HENRYVILLE. PARTS OF INDIANA 160 ARE CLOSED NEAR
CHARLESTOWN. NUMEROUS OTHER ROADS CLOSED THROUGHOUT THE
COUNTY.
0804 AM FLASH FLOOD JASPER 38.39N 86.94W
10/09/2009 DUBOIS IN LAW ENFORCEMENT
NUMEROUS ROADS ACROSS COUNTY WERE FLOODED.
HOWEVER...SOME IMPROVEMENT HAS BEEN SEEN ON THE HIGHWAYS
THAT DO NOT CROSS MAJOR STREAMS.
0812 AM FLASH FLOOD NEW ALBANY 38.30N 85.83W
10/09/2009 FLOYD IN LAW ENFORCEMENT
NUMEROUS SMALLER ROADS ARE FLOODED THROUGHOUT COUNTY
BUT ALL HIGHWAYS ARE PASSABLE.
0817 AM FLASH FLOOD 3 E ORLEANS 38.66N 86.40W
10/09/2009 ORANGE IN COUNTY OFFICIAL
INDIANA 337 IS FLOODED NEAR LOST RIVER.
&&
EVENT NUMBER LMK900163 LMK900164 LMK900165 LMK900166 LMK900167
LMK900168 LMK900169 LMK900183 LMK900170 LMK900182 LMK900172 LMK900181
LMK900171 LMK900179 LMK900180 LMK900173 LMK900174 LMK900175 LMK900176
LMK900177 LMK900178
MRCLocal storm report, Oct 9, 12:24 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 PM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
10/09/2009 HARDIN KY NEWSPAPER
AN 80 BY 30 FOOT SECTION OF ROOF BLOWN OFF OF A
WAREHOUSE ON VALLEY CREEK ROAD.
&&
EVENT NUMBER LMK0900184
JSDLocal storm report, Oct 9, 1:32 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0404 AM TSTM WND DMG RINEYVILLE 37.75N 85.97W
10/09/2009 HARDIN KY BROADCAST MEDIA
PORTION OF ROOF BLOWN OFF AND DAMAGED A NEARBY VEHICLE.
SOME DEBRIS FOUND 100 YARDS AWAY
&&
EVENT NUMBER LMK0900185
JSDLocal storm report, Oct 9, 2:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG GLASGOW 37.00N 85.92W
10/09/2009 BARREN KY LAW ENFORCEMENT
TREE DOWN IN THE CITY.
&&
EVENT NUMBER LMK0900186
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:05 PM EDT | Areal Flood Advisory | LMK | Spencer | 87 min |
| Oct 9, 12:55 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 45 min |
| Oct 9, 1:38 AM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 8 hr |
| Oct 9, 2:48 AM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Oct 9, 2:54 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 3 hr |
| Oct 9, 3:08 AM EDT | Tornado Warning | LMK | Breckinridge, Ohio | 37 min |
| Oct 9, 3:21 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 24 min |
| Oct 9, 3:42 AM EDT | Tornado Warning | LMK | Hardin | 33 min |
| Oct 9, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 38 min |
| Oct 9, 4:08 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 37 min |
| Oct 9, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson, Washington | 23 min |
| Oct 9, 4:30 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue, Nelson | 45 min |
| Oct 9, 4:34 AM EDT | Tornado Warning | LMK | Larue | 26 min |
| Oct 9, 4:54 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Washington, Woodford | 26 min |
| Oct 9, 5:10 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 18 min |
| Oct 9, 9:58 AM EDT | Areal Flood Warning | LMK | Trimble | 5 hr |
| Oct 9, 1:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| Oct 9, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Metcalfe | 33 min |
| Oct 9, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Green, Marion, Taylor | 22 min |
| Oct 9, 2:10 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 35 min |
| Oct 9, 2:17 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 9, 2:21 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 24 min |
| Oct 9, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 9, 2:36 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| Oct 9, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 29 min |
| Oct 9, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 22 min |
| Oct 9, 2:56 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 19 min |
| Oct 9, 3:01 PM EDT | Tornado Warning | LMK | Madison | 4 min |
| Oct 9, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 25 min |
| Oct 9, 3:20 PM EDT | Tornado Warning | LMK | Russell | 25 min |
| Oct 9, 4:06 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 24 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.